MAUDE Adverse Event Report: LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RSW271A30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Skin Irritation (2076); Skin Tears (2516)
Date of Event 09/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually and mechanically.Mechanical tests were performed on 4 retained samples.All tested samples were found to perform within limits.No faults were detected.The involved device has not been made available to us.The initial report stated " no product will be returned.Sales rep had photos of issue." pictures of the injury had been provided and showed a skin irritation at the adhesive foam area around the gel area.Near to one corner of the electrode a first layer skin removal is visible.Based on the provided information it is unclear whether the skin injury had to be treated and if a skin preparation was performed.It is also unclear if the patient had any skin diseases or was taking any skin damaging medicines.We will provide any information in a follow up report.
 
Event or Problem Description
On (b)(6) 2018 a gynecological procedure was performed at (b)(6) hospital (b)(6).A monitoring dispersive electrode (model rs271a30) and a rem equipped covidien force triad generator were used.The initial report stated "that during a vaginal biopsy, after the procedure was completed, the or tech had to use two hands to remove the patient return pad from the upper right lateral leg of the patient, and noticed there was first layer skin removal, redness and irritation when the pad was removed.The doctor had used a covidien force triad generator, set to 30 watts cut and coag, during the procedure and activated the generator two or three times.It was not reported how the redness and irritation was treated.".
 
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually and mechanically.Mechanical tests were performed on 4 retained samples.All tested samples were found to perform within limits.No faults were detected.The involved device has not been made available to us.The initial report stated " no product will be returned.Sales rep had photos of issue." pictures of the injury had been provided and showed a skin irritation at the adhesive foam area around the gel area.Near to one corner of the electrode a first layer skin removal is visible.The ifu explicitly states: "after use remove the electrode gently with one hand and support the underlying tissue with the other.Lift the electrode at one corner of its base, not by the diathermy cable, and peel it off slowly.Tugging, pulling or rapid removal may cause skin trauma." the initial report stated the or tech had to use two hands to remove the patient return pad (.)".It is unclear whether the underlying tissue has been supported with one hand as instructed in the ifu.As no information about the general state of the patient's skin, preexisting medical conditions and whether any medication had been taken by the patient, which could have weakened the skin, was provided despite of repeated requests, no further conclusion can be drawn.
 
Event or Problem Description
On (b)(6)2018 a gynaecological procedure was performed at bsa hospital llc, texas.A monitoring dispersive electrode (model rs271a30) and a rem equipped covidien force triad generator were used.The initial report stated "that during a vaginal biopsy, after the procedure was completed, the or tech had to use two hands to remove the patient return pad from the upper right lateral leg of the patient, and noticed there was first layer skin removal, redness and irritation when the pad was removed.The doctor had used a covidien force triad generator, set to 30 watts cut and coag, during the procedure and activated the generator two or three times." we have further been informed that "it was not reported how the redness and irritation was treated".

Brand Name
MEGADYNE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
MDR Report Key7977071
Report Number8020045-2018-00018
Device Sequence Number1029917
Product Code GEI
UDI-Device Identifier19005531507774
UDI-Public(01)19005531507774
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2021
Device Model NumberRSW271A30
Device Catalogue Number0855C
Device Lot Number180424-2404
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;